Ask The Doctor > Questions & Answers > Immunization reaction on injection site.

Immunization reaction on injection site.

Patient: After receiving the varicella immunization, my teen son’s arm has swollen, red and warm to the touch. At the injection site below is red about the size of an adult palm. No other signs symptoms. Its been over 48 hours since shot. Any recommendations for treatment?

 

 

Doctor: This seems to be a normal reaction to the vaccine in which the vaccine site becomes tender and swollen. You could apply some cold compress to the area and monitor it. If the swelling does not reduce or becomes worse it may be an abcess which may need drainage and antibiotics. I hope this helps. All the best.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment